Pulmonary embolism following 2-octyl-cyanoacrylate/lipiodol injection for obliteration of gastric varices: An imaging perspective

Adam Daniel Singer, Ghaneh Fananapazir, Fuad Maufa, Sri Narra, Susan Ascher

Research output: Contribution to journalArticle

17 Scopus citations

Abstract

Bleeding from esophageal and gastric varices remains a significant cause of morbidity and mortality for patients with liver cirrhosis. Currently, therapeutic strategies for gastric variceal bleeding include transjugular intrahepatic portosystemic shunt, cyanoacrylate sclerotherapy and hepatic transplantation. Though relatively safe and efficacious, endoscopic sclerotherapy using cyanoacrylate has known complications including infection, bleeding, and distal embolization. This case report describes a patient who became febrile and tachycardic following sclerotherapy and subsequently had an abnormal chest radiograph that prompted further evaluation for pulmonary embolization of the sclerosant. The focuses of this report are the computed tomographic and radiographic findings associated with 2-octyl-cyanoacrylate/lipiodol pulmonary embolization.

Original languageEnglish (US)
Pages (from-to)17-22
Number of pages6
JournalJournal of Radiology Case Reports
Volume6
Issue number2
DOIs
StatePublished - Feb 2012
Externally publishedYes

Keywords

  • 2-octylcyanoacrylate
  • Computed tomography
  • Gastric varices
  • Pulmonary embolism
  • Vascular cast sign

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Fingerprint Dive into the research topics of 'Pulmonary embolism following 2-octyl-cyanoacrylate/lipiodol injection for obliteration of gastric varices: An imaging perspective'. Together they form a unique fingerprint.

  • Cite this